Groups

    Anyone know anything about septicemia / sepsis

    Hey all, I have been scouring the internet to no avail,

    a close family member of mine has recently been admitted into intensive care after going into septic shock, multiple organ failiure.

    They sedated him straight away because they had to put him on dialysis and a ventilator while they tried to remove the infection. Anyways, they diddnt think he would survive considering his age (83) and were shocked to see he is making a recovery.

    Anyway, 2 weeks on his memory is shocking, and he is extremely confused, and comes out with some weird comments.

    Now, what is the prognosis with the memory thing, is there a chance this could be permanent?

    If anyone knows that would be great, when I visit there is never a doctor.

    12 Comments

    Banned

    mate it will be the morphine

    my dads health is poor, been in intensive care, told hes a goner, pulled thru about 4 times now

    he gets like all these diabetic cuts on his legs that lead to blood poisoning.

    he was in once for a lung biopsy and he went on morphine, at visiting he would tell me the staff were spies, the toilet was bugged and the thing was a time machine

    can take ppl a week to get over the crap talking

    this is about morphine patches but morphines morphine -

    Mental Effects
    # Drowsiness, hallucination, a "spinning" sensation or sense of euphoria are all side effects of morphine. You may also feel agitated or confused. If you experience these symptoms talk to your doctor about lowering your dose of morphine. If a lower dose is not enough to control your pain, ask your doctor about supplementing your morphine pain patch with other drugs that will not produce undesirable side effects.

    Banned

    Hope he is better soon.

    Banned

    as hncb0809 it can take ages before they realise whats going on again

    hope it gets better soon for you all

    Original Poster

    hncb0809;7677853

    mate it will be the morphinemy dads health is poor, been in intensive … mate it will be the morphinemy dads health is poor, been in intensive care, told hes a goner, pulled thru about 4 times nowhe gets like all these diabetic cuts on his legs that lead to blood poisoning.he was in once for a lung biopsy and he went on morphine, at visiting he would tell me the staff were spies, the toilet was bugged and the thing was a time machinecan take ppl a week to get over the crap talkingthis is about morphine patches but morphines morphine - Mental Effects# Drowsiness, hallucination, a "spinning" sensation or sense of euphoria are all side effects of morphine. You may also feel agitated or confused. If you experience these symptoms talk to your doctor about lowering your dose of morphine. If a lower dose is not enough to control your pain, ask your doctor about supplementing your morphine pain patch with other drugs that will not produce undesirable side effects.



    Hey, I dont think he had morphine. He had quite a bit or norodrenaline for his bp, and just anti biotics then.

    Dr HUKD the first place for all your medical needs

    Banned

    aircanman;7677924

    Hey, I dont think he had morphine. He had quite a bit or norodrenaline … Hey, I dont think he had morphine. He had quite a bit or norodrenaline for his bp, and just anti biotics then.



    id pretty much bet hes on morphine or a drug near to it.

    intensive care for what you say, he would be in pain.

    next time you go visit have a look at his folder, should be at the bottom of the bed, even ask a nurse.

    If you are worried why not make an appointment to see his Doctor?

    Banned

    numptyj;7677935

    Dr HUKD the first place for all your medical needs



    Yep, 7 years study got me to GP status

    Original Poster

    hncb0809;7677948

    Yep, 7 years study got me to GP status



    So even after 2 weeks the confusion would stay?

    Banned

    aircanman;7678001

    So even after 2 weeks the confusion would stay?



    i aint a gp mate that was a joke.

    is he home or not?

    id guess he is defo on some powerful pain killer or sedative.

    just so the body relaxes while he gets over the problems.

    as i say, check the folder, ask a nurse.

    they can all tell you what hes on.

    Original Poster

    hncb0809;7678101

    i aint a gp mate that was a joke.is he home or not?id guess he is defo on … i aint a gp mate that was a joke.is he home or not?id guess he is defo on some powerful pain killer or sedative.just so the body relaxes while he gets over the problems.as i say, check the folder, ask a nurse. they can all tell you what hes on.



    Well I know for a fact he has not been on any pain relief for at least 5 days. He is still in hospital, but now in high dependancy rather than ITU.

    The only large pump syringe medication was the noradrenaline which was to help the bp. I will ask tomorrow, I dont like to impose on the nurses etc.

    Morphine can definitely cause these sort of memory lapses/confusion. Other sedatives will probably have a similar effect. I think unless you know what his drug regime is then it will be very difficult to pinpoint the cause.
    Post a comment
    Avatar
    @
      Text
      Top Discussions
      1. Does anyone have a Sky voucher code that they wont use?67
      2. Just heard this...2 ★★★★★★★★★★★★★★ congrats to all on 392k ★★★★★★★★★★★★★★7767415
      3. 75% off Sky TV for existing customers. Only works when you call the specifi…17876394
      4. Seems that Uber will NOT have it's London Licence Renewed by TFL - declarin…3180

      See more discussions